Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 106, NWS Shreveport, LA

March 29, 2000Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 2000, 6:21 PM CST for Caddo Parish, Louisiana. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 29, 2000, 6:21 PM CST (00:21 UTC)
Expired
Mar 29, 2000, 7:15 PM CST
In force
54 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 10 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 6:35 PM CSTHail 0.75Shreveport, LA
Mar 29, 7:02 PM CSTHail 0.75Shreveport, LA
Mar 29, 7:13 PM CSTHail 0.75Shreveport, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 1:30 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1962 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
3.6
Supercell composite
17.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 300022
SVRSHV
LAC017-300115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 PM CST WED MAR 29 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CADDO PARISH IN LOUISIANA

* UNTIL 715 PM CST

* AT 621 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF
  BLANCHARD...OR ABOUT 10 MILES WEST OF SHREVEPORT...MOVING EAST AT
  25 MPH.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SOUTHERN CADDO PARISH IN LOUISIANA
UNTIL 715 PM CST.

LAT...LON 3262 9397 3245 9403 3235 9366 3263 9377

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:50 PM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Mar 29, 2:50 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
250 PM CST WED MAR 29 2000

WILL TRY TO BE EARLY TO BE AVAILABLE FOR EVENT. WEATHER ON THURSDAY
GOOD EXCEPT MAYBE MORNING SHOWERS. WEATHER FROM LATE THIS AFTERNOON
THROUGH TONIGHT BAD. TORNADO WATCH IN EFFECT. WILL AGAIN PASS ON A
FLASH FLOOD WATCH. MODEL POPS ARE NOT REFLECTING THE SITUATION...
HENCE MODEL TEMPS ARE LIKELY SUSPECT EARLY ON. THE JET MAX...THE
WARM FRONT...THE DRY LINE...SURFACE BASED INSTABILITY...ALL ARE
INGREDIENTS COMING TOGETHER FOR THE EVENT.

EXTENDED MAY SEE A BREAK IN RAIN CHANCES FOR MONDAY...MAY JUST GO
WITH AN OPTIMISTIC PARTLY CLOUDY.  17

EARLY PRELIMS SUBJECT TO CHANGE...

SHV 55/74/51/74/54 6112
MLU 53/72/49/75/53 6201
TXK 53/70/48/73/50 5202
TYR 53/75/53/74/55 4012
LFK 57/77/54/75/57 4012

.SHV...TORNADO WATCH EFFECTIVE TIL 8 PM CST FOR NE TX..NW LA..SW AR..
       AR 070>072...
       LA 001>004-010>012-017-018...
       TX 096-097-108>112-124>126-136>138-149>153-166-167

In the hours before

Special weather statement, Mar 29, 2:13 PM CST, 4 hours 8 minutes before
ARZ070>072-LAZ001>004-010>012-017-018-TXZ096-097-108>112-124>126-
136>138-149>153-166-167-292100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
213 PM CST WED MAR 29 2000

...A PARTICULARLY DANGEROUS WEATHER EVENT MAY BE TAKING SHAPE FOR
NORTHEAST TEXAS...PORTIONS OF SOUTHWEST ARKANSAS...AND NORTHWEST
LOUISIANA...

A TORNADO WATCH IS IN EFFECT UNTIL 800 PM CST FOR NORTHEAST TEXAS...
ALONG AND TO THE EAST OF A LINE FROM CLARKSVILLE TO RUSK...FOR
SOUTHWEST ARKANSAS FROM TEXARKANA EASTWARD TO MAGNOLIA...AND
NORTHWEST LOUISIANA...ALONG AND WEST OF A LINE FROM MANY...TO
NATCHITOCHES...TO HOMER.

THE INGREDIENTS FOR A PARTICULARLY EXPLOSIVE WEATHER SITUATION ARE
DEVELOPING OVER NORTH CENTRAL AND NORTHEAST TEXAS.  THUNDERSTORMS
ARE PRESENTLY DEVELOPING FROM SULPHUR SPRINGS SOUTHWEST TO
CORSICANA.  AS THE AFTERNOON GOES ON...THESE THUNDERSTORMS WILL
INCREASE IN COVERAGE AND INTENSITY...AND WILL MOVE EASTWARD INTO THE
WATCH AREA.  SOME OF THE THUNDERSTORMS WILL BECOME SEVERE...
PRODUCING LARGE HAIL AND STRONG...DAMAGING WINDS...WHILE THE
STRONGER THUNDERSTORMS MAY INTENSIFY TO THE POINT WHERE THEY WILL
PRODUCE TORNADOES.

RESIDENTS IN AND NEAR THE TORNADO WATCH SHOULD PAY CLOSE ATTENTION
TO THE THESE THUNDERSTORMS...AS THEY APPROACH FROM THE WEST...
REVIEW THEIR SAFETY PLANS...LISTEN FOR ANY WARNINGS FOR THEIR
AREA...AND BE READY TO TAKE QUICK ACTION TO PROTECT THEMSELVES.
Local storm report, Mar 29, 2:51 PM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CST TUE MAR 28 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0150 AM    GILMER                    TX   70 MPH TSTM GUST
03/29/00   UPSHUR                         STEEL ROOF BLOWN OFF
                                          BUILDING 1 BLOCK FROM
                                          COURTHOUSE. WAREHOUSE AT
                                          INTERSECTION OF CASS ST
                                          AND RAILROAD WAS HEAVILY
                                          DAMAGED.

NNNN
Local storm report, Mar 29, 5:25 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CST WED MAR 29 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0450 PM    15 W ATLANTA              TX   1 INCH HAIL
03/29/00   CASS                           REPORTED BY AMATEUR RADIO
                                          SPOTTERS

0517 PM    WOODLAWN                  TX   1.75 INCH HAIL
03/29/00   HARRISON                       REPORTED BY AMATEUR RADIO
                                          SPOTTERS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 6:15 PM CSTTornado WarningSHVBossier30 min
Mar 29, 6:55 PM CSTSevere Thunderstorm WarningSHVWebster50 min
Mar 29, 7:00 PM CSTSevere Thunderstorm WarningSHVBossier30 min
Mar 29, 7:29 PM CSTSevere Thunderstorm WarningSHVBienville46 min
Mar 29, 8:28 PM CSTSevere Thunderstorm WarningSHVJackson, Winn47 min
Mar 29, 9:10 PM CSTSevere Thunderstorm WarningSHVWinn50 min
Mar 29, 10:32 PM CSTSevere Thunderstorm WarningSHVLaSalle43 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.